Alert archive / California / High Surf Warnings in 2006
High Surf Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this high surf warning at Dec 15, 2006, 4:01 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2006, 4:01 AM PST (12:01 UTC)
- Expired
- Dec 15, 2006, 12:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 151201 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 401 AM PST FRI DEC 15 2006 CAZ001-152000- /O.UPG.KEKA.SU.Y.0012.000000T0000Z-061216T1200Z/ /O.NEW.KEKA.SU.W.0003.061215T1201Z-061215T2000Z/ REDWOOD COAST- 401 AM PST FRI DEC 15 2006 ...HIGH SURF WARNING IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THIS WARNING REPLACES THE HIGH SURF ADVISORY. THE ADVISORY WILL LIKELY BE ISSUED LATER TODAY ONCE THE WARNING IS CANCELLED OR HAS EXPIRED. VERY LARGE WESTERLY SWELL OF 27 TO 29 FEET WILL CONTINUE TO CREATE EXTREMELY DANGEROUS SURF CONDITIONS ALONG THE DEL NORTE AND HUMBOLDT COUNTY COASTS THIS MORNING. THE VERY LARGE SWELL SHOULD SUBSIDE BELOW 24 FEET THIS AFTERNOON AND A HIGH SURF ADVISORY WILL LIKELY BE ISSUED. WEST SWELL WILL LIKELY FLUCTUATE FROM 18 TO 22 FEET THIS EVENING...AND THEN DIMINISH BELOW ADVISORY LEVEL...15 TO 17 FEET...EARLY SATURDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ CAZ002-160115- /O.EXT.KEKA.SU.Y.0012.061215T1400Z-061216T1200Z/ MENDOCINO COAST- 401 AM PST FRI DEC 15 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... WESTERLY SWELL OF 18 TO 22 FEET WILL BUILD TODAY. THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS ALONG THE MENDOCINO COAST TODAY THROUGH TONIGHT. EVEN THOUGH BUOYS JUST OFFSHORE THE MENDOCINO COAST HAVE BEEN REPORTING SWELL WELL BELOW ADVISORY LEVEL THROUGHOUT THE NIGHT...WEST SWELL WILL BUILD LATER THIS MORNING AND SHOULD PEAK JUST UNDER 24 FEET BY EARLY AFTERNOON. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
1 follow-up statement
000 WHUS46 KEKA 152000 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1200 PM PST FRI DEC 15 2006 CAZ001-160900- /O.EXP.KEKA.SU.W.0003.000000T0000Z-061215T2000Z/ /O.EXB.KEKA.SU.Y.0012.061215T2000Z-061216T1200Z/ REDWOOD COAST- 1200 PM PST FRI DEC 15 2006 ...HIGH SURF WARNING WILL EXPIRE AT NOON PST TODAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE HIGH SURF WARNING WILL EXPIRE AT NOON PST TODAY. LARGE WESTERLY SWELL OF 20 TO 23 FEET WITH LOCALLY HIGHER HEIGHTS WILL CONTINUE TO CREATE DANGEROUS SURF CONDITIONS ALONG THE DEL NORTE AND HUMBOLDT COUNTY COASTS TODAY. WEST SWELL SHOULD DECREASE TO 18 TO 21 FEET THIS EVENING...AND THEN DIMINISH BELOW ADVISORY LEVEL...15 TO 17 FEET...EARLY SATURDAY MORNING. *WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-160900- /O.CON.KEKA.SU.Y.0012.000000T0000Z-061216T1200Z/ MENDOCINO COAST- 1200 PM PST FRI DEC 15 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... WESTERLY SWELL OF 18 TO 22 FEET WITH LOCAL HEIGHTS UP TO 24 FT WILL CONTINUE TO GENERATE HAZARDOUS SURF CONDITIONS ALONG THE MENDOCINO COAST TODAY THROUGH TONIGHT. WEST SWELL SHOULD DECREASE TO BELOW ADVISORY LEVEL...15 TO 17 FEET...EARLY SATURDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf warning went out at Dec 15, 4:00 AM PST, 1 minute earlier.
Area forecast discussion, Dec 15, 4:00 AM PST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 400 AM PST FRI DEC 15 2006 .SYNOPSIS...AN UNSETTLED WEATHER PATTERN WILL PERSIST TODAY AND TOMORROW...WITH SHOWERY AND COLD WEATHER. A TRANSITION TOWARDS DRIER WEATHER IS SLATED FOR LATE IN THE WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...THE FORECAST CHALLENGES THIS PACKAGE INCLUDE PRECIPITATION CHANCES THROUGH SATURDAY AND SEVERITY OF COLD TEMPERATURES. THE SURFACE FRONT PASSED THROUGH THE EUREKA VICINITY AROUND 6 PM LAST EVENING...WITH COLDER AIR NOW INVADING THE REGION FROM NORTHWEST TO SOUTHEAST. PRECIPITATION HAS SINCE BECOME MORE SPOTTY AND SHOWERY...WHILE SNOW LEVELS HAVE FALLEN TO BETWEEN 4000 AND 5000 FEET AS OF THIS WRITING. GOING FORWARD...THE GFS INITIALIZED SURFACE AND UPPER FEATURES SUPERIOR TO THE WRF SOLUTION THIS MORNING...AND WILL BE WEIGHTED ACCORDINGLY. UPSTREAM OPEN CUMULUS FIELD WILL MOVE OVER THE AREA TODAY SO INSTABILITY WILL BE SUFFICIENT TO WARRANT HIGH CHANCE TO LIKELY POPS. THUNDER WAS NOTED COINCIDING WITH THE -23 DEGC 500 MB ISOTHERM OVER OREGON THIS MORNING...AND ALTHOUGH UPPER DYNAMICS WILL NOT BE AS FAVORABLE OVER OUR REGION...I HAVE INCLUDED A MENTION OF THUNDER FOR THE NORTHERN WATERS TODAY. QPFS WILL BE TRICKY...BUT DESPITE THE LOW SNOW LEVELS (3000 FEET OR BELOW) IT WILL BE DIFFICULT TO ACHIEVE WIDESPREAD ADVISORY CRITERIA. THE WRF AND GFS REALLY DIVERGE TONIGHT AND SATURDAY...WITH THE FORMER BEING NOTABLY DRIER. A SECONDARY TROUGH CURRENTLY OUT NEAR 140W WILL APPROACH THE AREA TONIGHT...AND WITH -31 DEC TEMPS AT 500 MB PROVIDING STEEP LOW-MID LEVEL LAPSE RATES AND GOOD Q VECTOR CONVERGENCE ALOFT...THINK BOTH MODELS MAY BE UNDERDOING PRECIP CHANCES. LOW TOPPED CONVECTION OVER THE WATERS MAY BE SUFFICIENT TO GENERATE A FEW LIGHTNING STRIKES OFFSHORE AND ALONG THE COASTAL PLAIN AND HAVE INCLUDED THIS POSSIBILITY IN THE FORECAST. HOWEVER...IF THE DRIER MODELS ARE INDEED CORRECT...IT WILL UNDOUBTEDLY BE A VERY COLD NIGHT (NEAR FREEZING) ALONG THE COAST. OTHERWISE...LOW SNOW LEVELS WILL CONTINUE FOR INTERIOR SECTIONS...ALTHOUGH ONCE AGAIN AMOUNTS LOOK TO BE RELATIVELY LIGHT IN THIS SHOWERY REGIME. THE UPPER LEVEL TROUGH SWINGS EAST SATURDAY NIGHT AND WILL INDICATE A DECREASING TREND FOR PRECIPITATION. THE LATTER HALF OF THE WEEKEND MAY TURN OUT JUST FINE ALBEIT STILL CHILLY...BUT MORE SUNSHINE WILL CERTAINLY BE A WELCOME DEVELOPMENT. UPPER LEVEL RIDGING STILL BUILDS OVER THE AREA EARLY NEXT WEEK...WITH THE LATEST GFS KEEPING THE NEXT FRONT SLATED FOR TUESDAY FARTHER NORTH THAN PREVIOUS RUNS. HOWEVER...THERE ARE SOME DIFFERENCES BETWEEN THE 00Z AND 06Z RUNS...AS WELL AS COMPETING SOLUTIONS SO I WILL NOT MAKE SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST. THE ENSEMBLES ADVERTISE A FAIRLY UNCERTAIN PATTERN MID TO LATE WEEK...WITH HIGH SPREAD AMONG MEMBERS. FOR NOW HAVE SIMPLY GONE WITH SLIGHT CHANCE POPS DURING THIS TIME FRAME AS THE RIDGE DOESNT LOOK STRONG ENOUGH TO PRECLUDE PRECIPITATION. BURGER && .AVIATION...SEE TAFS AND TWEBS FOR LATEST UPDATES AND DETAILS. && .EKA...WATCHES/WARNINGS/ADVISORIES... ...HIGH SURF WARNING CAZ001. ...HIGH SURF ADVISORY CAZ002. ...HAZARDOUS SEAS WARNING PZZ450<PZZ475. ...SMALL CRAFT ADVISORY FOR WINDS PZZ450<PZZ475. &&
Hazardous weather outlook, Dec 15, 3:50 AM PST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 350 AM PST FRI DEC 15 2006 CAZ001-161200- REDWOOD COAST- 350 AM PST FRI DEC 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH SURF WARNING IS IN EFFECT UNTIL NOON PST. PLEASE SEE PRODUCT SFOCFWEKA OR WHUS46 KEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEAS WILL REMAIN HIGH THROUGH SATURDAY...LIKELY RESULTING IN FUTURE HIGH SURF ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. CAZ002-161200- MENDOCINO COAST- 350 AM PST FRI DEC 15 2006 .DAY ONE...TODAY AND TONIGHT A HIGH SURF ADVISORY IS IN EFFECT. PLEASE SEE PRODUCT SFOCFWEKA OR WHUS46 KEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HIGH SURF ADVISORY CONTINUES UNTIL 4 AM PST SATURDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. CAZ003-004-076-161200- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 350 AM PST FRI DEC 15 2006 .DAY ONE...TODAY AND TONIGHT A COLD AIRMASS WILL SETTLE OVER THE REGION...BRINGING SNOW LEVELS DOWN TO THE 2000 TO 2500 FOOT RANGE. HOWEVER...SNOW ACCUMULATIONS WILL REMAIN GENERALLY UNDER 2 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. BURGER
Nearby
High Surf Warnings in California, 2006Every high surf warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.